MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743; REAMER
Model Number 314.746S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional product code: hrx.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for ankle reconstruction surgery.During the surgery, it was found that the reamer head had sheered off at the connection to the drive shaft and ria tube assembly.The reamer head was retained inside the femur.The plastic tubing on the ria tube assembly was also found to be distorted and ruptured.The ria drive shaft cannot be disconnected from the tube assembly.All fragments that the surgeon was able to extract from the femur were extracted.There are unknown visible artifacts on the x-ray.The surgery was completed successfully with 15-minutes delay.The patient outcome was unknown.Concomitant device reported.Unknown rod (part# unknown, lot# unknown, qty 2); unknown set screw (part# unknown, lot# unknown, qty 6).This complaint involves one (1) device.This report is for (1) ria tube assembly min 520mm length-sterile for 314.743.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the complaint device ria tube assembly min 520 lnth-s 314.743 (product code: 314.746s, lot number: 42p3103) was not received for investigation.A photo investigation was performed based on the image attached in the notes & attachments section of pc titled "20211029_164321.Jpg".The photographic evidence was reviewed, there were observed several damages to the product.Plastic tube is visible distorted, deformation of the tube originated that tube drop off from the assembly due to torque of reaming operation.However, confirmation of the unavailability to disassemble devices can not be determined by the photographic evidence, and no further analysis can be performed without physical product.A functional test can not be assessed since part was not returned.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - production order traveler met all inspection acceptance criteria.Certificate of analysis supplied by cj industries dated 04-jun-2020 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, ns014813 rev e met all inspection acceptance criteria.Packaging label log (pll) lppf rev g, lmd rev a was reviewed and determined to be conforming.Scn 18101 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history review - this lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA TUBE ASSEMBLY MIN 520MM LENGTH-STERILE FOR 314.743
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12875760
Report Number2939274-2021-06828
Device Sequence Number4780102
Product Code HTO
UDI-Device Identifier10886982189080
UDI-Public(01)10886982189080
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number314.746S
Device Catalogue Number314.746S
Device Lot Number42P3103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14.5 REAMR HD-S REAMR/IRRIGATR/ASPIRATOR.; 2.5 REAMING ROD BALL TIP/950-STERILE.; DRIVE SFT-MINIMUM 520 LNTH-FOR USE RIA.; GRAFT FILTER FOR RIA-STERILE.; RIA TUBE ASSEMBLY MIN 520 LNTH-S 314.743.
Patient SexUnknown